MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY

ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Model Number CT80LPBDVI
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer, and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference #: (b)(4).
 
Event or Problem Description
An angiodynamics clinical specialist reported an issue with an 8f bioflo vortex port.During a procedure, the wire was very difficult to remove from the device.When the guidewire was removed, it was noted it had unraveled.The procedure was completed using another same device, and there was no report of patient harm, or adverse event as a result of this incident.The reported device has been returned to the manufacturer, and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one guidewire inside the needle.The guidewire was unraveled.The guidewire component is supplied to angiodynamics by the supplier lake region medical.Scar004234 and sample were sent to the supplier, lake region medical for dhr review of supplier lots and root cause/corrective action.As per lake region medical, the observation made during the analysis found that the returned guidewire was fractured.The distal end of the returned guidewire was stretched and unraveled.An opened coil and a bend were visible on the returned guidewire main body.Following permission from navilyst medical the returned guidewire was disassembled to examine the distal weld inner pool.Microscopic examination revealed that the guidewire fractured on the safety ribbon at the back of the distal weld.There was some evidence of a twist on the fractured ribbon tip which could indicate a torsional load may have been applied to the guidewire.A blood like substance was visible on the returned guidewire, which indicates the guidewire was used during a medical procedure.No other damage was noted on the returned guidewire.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "improper use" may have impacted on the event as reported.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: dfu: precautions: do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX PORT
Common Device Name
SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11024601
Report Number1317056-2020-00213
Device Sequence Number16415870
Product Code LJT
UDI-Device IdentifierH787CT80LPBDVI0
UDI-PublicH787CT80LPBDVI0
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberCT80LPBDVI
Device Catalogue NumberCT80LPBDVI
Device Lot Number5555144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1